Alert archive / Alabama / Areal Flood Warnings in 2021
Areal Flood Warning 16, NWS Birmingham, AL
NWS Birmingham, AL issued this areal flood warning at Sep 1, 2021, 8:03 AM CDT for Cherokee County, Alabama. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2021, 8:03 AM CDT (13:03 UTC)
- Expired
- Sep 1, 2021, 9:45 PM CDT
- In force
- 14 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Cherokee County, AL
The radar
The Northeast Alabama radar (KHTX), 89 km from the middle of the area, began a volume at 13:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 1.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
290
WGUS44 KBMX 011303
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Birmingham AL
803 AM CDT Wed Sep 1 2021
.Recent rainfall has resulted in rises on the Chattooga River and
minor flooding is occurring.
ALC019-021300-
/O.NEW.KBMX.FA.W.0016.210901T1303Z-210902T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cherokee AL-
803 AM CDT Wed Sep 1 2021
The National Weather Service in Birmingham has issued a
* Flood Warning for...
Central Cherokee County in northeastern Alabama...
* Until 800 AM CDT Thursday.
* At 803 AM CDT, Reporting gauges indicate elevated levels along the
Chattooga River above Weiss Lake. This will cause lowland flooding
along the Chattooga River above Weiss Lake.
* Some locations that will experience flooding include...
Cedar Bluff, Gaylesville, Cornwall Furnace Park, Eastern Weiss
Lake and Western Weiss Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3422 8564 3425 8563 3425 8560 3426 8559
3429 8555 3428 8553 3431 8551 3429 8549
3429 8551 3426 8553 3426 8555 3422 8556
3422 8561 3421 8561
$$1 follow-up statement
440
WGUS84 KBMX 020245
FLSBMX
Flood Statement
National Weather Service Birmingham AL
945 PM CDT Wed Sep 1 2021
ALC019-020255-
/O.CAN.KBMX.FA.W.0016.000000T0000Z-210902T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cherokee AL-
945 PM CDT Wed Sep 1 2021
...FLOOD WARNING IS CANCELLED FOR CENTRAL CHEROKEE COUNTY...
Levels have fallen below flood stage along the Chattooga River above
Weiss Lake. Therefore, the flood warning has been cancelled.
LAT...LON 3422 8564 3425 8563 3425 8560 3426 8559
3429 8555 3428 8553 3431 8551 3429 8549
3429 8551 3426 8553 3426 8555 3422 8556
3422 8561 3421 8561
$$What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this areal flood warning went out at Sep 1, 6:52 AM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Sep 1, 6:52 AM CDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 652 AM CDT Wed Sep 1 2021 .UPDATE... For 12Z Aviation. && .SHORT TERM... /Updated at 0258 AM CDT Wed Sep 01 2021/ Through Thursday. We still have a touch of wrap around moisture associated with the back-edge of Ida. Mainly looking at some low clouds and perhaps some light drizzle for Areas along and east of Anniston. Broad troughing persists over the Eastern Tennessee Valley, with mid-Level ridging forecast to amplify over the Southern and Central Plains. This will allow a shortwave to slide southward today into the region. With the approaching shortwave aloft and associated cold front at the surface, continued the trend of scattered showers and storms during the afternoon and extended it until 10 pm. With drier air moving in aloft, will need to monitor for stronger storms with the peak heating of the day. High temperatures will range from the lower 80s north and northeast to readings near 90 southwest. The shortwave should exit by midnight and give way to clearing skies. As we move into Thursday, the drier airmass will finally filter into the region and rain chances should be to our south. There is a slight chance that portions of Pike and Barbour counties may have small chance at a shower or storm in the afternoon, but right now chances remain below 20 percent and will not include at this time. Highs will be in the 80s. 16 .LONG TERM... /Updated at 0258 AM CDT Wed Sep 01 2021/ Friday through Tuesday. Mild conditions expected across Central AL as we reach the end of the week and head into the holiday weekend. Ridging builds in across the Southern CONUS as a drier air mass advects into the region. Low temperatures Friday morning will be in the low to mid 60s for most of Central AL with highs in the mid to upper 80s. The ridge begins to flatten across the Southeast late Saturday as a trough digs through the Upper Midwest. By Sunday morning, the trough is across much of the East Coast, setting up more of northwesterly flow pattern for our area, which will continue through early next week. Model guidance suggests at least a couple of shortwaves dipping through this trough that could lead to increased rain/thunderstorm chances with the first pushing in on Sunday and the second either Tuesday night or early Wednesday. For now, I've trended rain/thunderstorm chances up for Sunday, Monday, and Tuesday given there's uncertainty in the timing of any specific shortwave impulse. We likely won't see rain every day, but there could be a couple of waves push through. 25/Owen && .AVIATION... 12Z TAF Discussion. Overall clearing of the skies did result in some patchy fog/low clouds. This should dissipate by 14z. Cold front and shortwave works through this afternoon, after 18z, so included prob30 for TSRA at all sites now that confidence has increased that ANB and ASN may see scattered showers and storms. Started with VCTS after 18z and will need to adjust to tempo tsra once the activity becomes more apparent. Most of the activity is done in the north by 3z and the south by 6z. 16 && .FIRE WEATHER... Rain and thunderstorms expected today as a frontal boundary moves into the area. Westerly winds shift more northerly through the day. Drier weather builds in Thursday through Saturday as a drier air mass builds into the region. Min RHs will remain around the 50% range through early next week. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 85 63 85 62 87 / 30 20 0 0 0 Anniston 85 64 86 64 88 / 30 20 0 0 0 Birmingham 86 64 85 64 87 / 50 20 10 0 0 Tuscaloosa 88 66 85 64 87 / 50 40 10 0 0 Calera 86 65 86 65 88 / 50 30 10 0 0 Auburn 86 66 86 67 87 / 30 40 10 0 10 Montgomery 89 68 90 67 90 / 50 50 10 0 10 Troy 89 68 88 67 90 / 50 50 10 0 10 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Sep 1, 3:05 AM CDT, 4 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 305 AM CDT Wed Sep 1 2021 ALZ011>015-017>050-021115- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 305 AM CDT Wed Sep 1 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Minor flooding is forecast along portions of the Tombigbee and Sucarnoochee Rivers today. Please see the latest flood statements for more details. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Minor flooding is forecast along portions of the Tombigbee and Sucarnoochee Rivers through the end of the week. Please see the latest flood statements for more details. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 1:05 PM CDT | Special Weather Statement | BMX | Lamar | 40 min |
| Sep 1, 1:32 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 43 min |
| Sep 1, 2:08 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 52 min |
| Sep 1, 2:33 PM CDT | Special Weather Statement | BMX | Bibb, Chilton | 42 min |
| Sep 1, 2:47 PM CDT | Special Weather Statement | BMX | Hale | 58 min |
| Sep 1, 3:12 PM CDT | Special Weather Statement | BMX | Chilton | 48 min |
| Sep 1, 3:15 PM CDT | Special Weather Statement | BMX | Greene | 45 min |
| Sep 1, 3:48 PM CDT | Special Weather Statement | BMX | Autauga, Dallas, Perry | 42 min |
| Sep 1, 4:02 PM CDT | Special Weather Statement | BMX | Sumter | 43 min |
| Sep 1, 4:15 PM CDT | Special Weather Statement | BMX | Elmore | 45 min |
| Sep 1, 4:18 PM CDT | Special Weather Statement | BMX | Pickens | 27 min |
| Sep 1, 4:31 PM CDT | Special Weather Statement | BMX | Lowndes, Montgomery | 44 min |
| Sep 1, 4:48 PM CDT | Special Weather Statement | BMX | Marengo, Sumter | 42 min |
| Sep 1, 4:53 PM CDT | Special Weather Statement | BMX | Blount | 52 min |
| Sep 1, 5:00 PM CDT | Special Weather Statement | BMX | Bullock, Macon | 60 min |
| Sep 1, 5:27 PM CDT | Special Weather Statement | BMX | Marengo | 33 min |
| Sep 1, 6:00 PM CDT | Special Weather Statement | BMX | Barbour, Bullock | 60 min |
| Sep 1, 6:20 PM CDT | Special Weather Statement | BMX | Jefferson | 40 min |
Nearby
Areal Flood Warnings in Alabama, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.